Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Apr 15, 2011, 9:32 PM CDT for Bedford County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 16, 2011, 3:52 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
766 WGUS44 KOHX 160232 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 932 PM CDT FRI APR 15 2011 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY . HEAVY RAIN ACROSS MIDDLE TENNESSEE THIS EVENING HAS CAUSED GARRISON FORK AT WARTRACE TO REACH FLOD STAGE. THE RIVER IS STILL SLOWLY RISING AS RAIN CONTINUES TO FALL PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-161432- /O.NEW.KOHX.FL.W.0011.110416T0232Z-000000T0000Z/ /WTTT1.1.ER.110416T0122Z.110416T0200Z.000000T0000Z.NO/ 932 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE GARRISON FORK NEAR WARTRACE * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 09PM FRIDAY THE STAGE WAS...8.4 FEET * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
2 follow-up statements
757 WGUS84 KOHX 160618 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 118 AM CDT SAT APR 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY .THE HEAVY RAINS HAVE ENDED ACROSS MIDDLE TENNESSEE. AT MIDNIGHT GARRISON FORK STOOD AT 8.2 FEET AND WAS FALLING. THE RIVER CRESTED LATE FRIDAY EVENING AT 8.65 FEET AROUND 10 PM CDT. FLOOD STAGE IS 8.0 FEET. THE RIVER IS EXPECTED TO CONTINUE FALLING IN THE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-161818- /O.CON.KOHX.FL.W.0011.000000T0000Z-000000T0000Z/ /WTTT1.1.ER.110416T0122Z.110416T0315Z.000000T0000Z.NO/ 118 AM CDT SAT APR 16 2011 THE FLOOD WARNING CONTINUES FOR THE GARRISON FORK NEAR WARTRACE * UNTIL FURTHER NOTICE. * AT 12AM SATURDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$ BOYD
798 WGUS84 KOHX 160852 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 352 AM CDT SAT APR 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY .THE STAGE AT GARRISON FORK NEAR WARTRACE HAS FALLEN BELOW FLOOD STAGE. AT 3 AM CDT THIS MORNING...THE STAGE WAS 7.1 FEET AND FALLING. THE RIVER IS EXPECTED TO CONTINUE FALLING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-160922- /O.CAN.KOHX.FL.W.0011.000000T0000Z-110416T0852Z/ /WTTT1.1.ER.110416T0122Z.110416T0315Z.110416T0519Z.NO/ 352 AM CDT SAT APR 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE GARRISON FORK NEAR WARTRACE * UNTIL 12/31 17:59. * AT 03AM SATURDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 15, 7:51 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 15, 7:51 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI APR 15 2011 .UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE STORMS THAT OCCUR IN THOSE LOCATIONS. EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED POST-FRONTAL INCREASE IN WIND LATE TONIGHT. GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 15, 8:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 E GALLATIN 36.38N 86.33W
04/15/2011 E0.75 INCH SUMNER TN COUNTY OFFICIAL
SUMNER COUNTY EMA REPORTS 3/4 INCH HAIL AT CASTALIAN
SPRINGS
&&
DMASSIELocal storm report, Apr 15, 8:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 4 SSE BELINDA CITY 36.12N 86.45W
04/15/2011 WILSON TN EMERGENCY MNGR
TREES, POWER LINES, AND TELEPHONE POLES DOWN ALONG THE
6300 BLOCK OF STEWARTS FERRY ROAD
&&
ROSELocal storm report, Apr 15, 8:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTED A TREE BLOWN DOWN IN LA VERGNE.
&&
DMASSIELocal storm report, Apr 15, 8:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 SW LEBANON 36.16N 86.39W
04/15/2011 WILSON TN COUNTY OFFICIAL
WILSON COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND
POWER LINES BLOWN DOWN ON CENTRAL PIKE NEAR LEBANON.
&&
DMASSIESpecial weather statement, Apr 15, 9:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 919 PM CDT FRI APR 15 2011 TNZ006-023>025-057-160315- DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY- 919 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...EASTERN HOUSTON...EASTERN HUMPHREYS AND MONTGOMERY COUNTIES... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO 11 MILES NORTH OF HOHENWALD...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DICKSON BY 930 PM CDT. GUTHRIE BY 935 PM CDT. WHITE BLUFF BY 945 PM CDT. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. 21
Local storm report, Apr 15, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 5 SE NASHVILLE 36.12N 86.72W
04/15/2011 DAVIDSON TN PUBLIC
RAILROAD SIGNAL GATE BLOWN DOWN AT STEWARTS FERRY AND MC
CAMPBELL RD.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 37 min |
| Apr 15, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 15 min |
| Apr 15, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 22 min |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.